MAUDE Adverse Event Report: MINERVA SURGICAL, INC MINERVA SINGLE STERILE DISPOSABLE HANDPIECE; ENDOMETRIAL ABLATION DEVICE, PRODUCT CODE: MNB

MINERVA SURGICAL, INC MINERVA SINGLE STERILE DISPOSABLE HANDPIECE; ENDOMETRIAL ABLATION DEVICE, PRODUCT CODE: MNB
Catalog Number MIN9770
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Uterine Perforation (2121)
Date of Event 12/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the treating physician had difficulty with the dilation of the endocervical canal.The physician was reported to have dilated the patient to 7 and attempted to insert the minerva device into the uterine cavity.The tenaculum was reported to have slipped, which caused the minerva device to enter the cavity, resulting in a uterine perforation.The doctor confirmed the perforation via hysteroscopy and converted to hysterectomy.
 
Additional Manufacturer Narrative
Minerva surgical contacted the treating physician on (b)(6) 2025 to gather additional information.The treating physician noted hysterectomy was performed because the perforation site was bleeding.The disposable handpiece used in this case was not returned, and therefore, a failure analysis of the complaint device could not be performed.The lot number was not provided by the customer, so a device history review was not performed.Handpieces meet all qa specifications prior to being released, including adequate sterilization.Uterine perforations are known complications of an endometrial ablation procedure.Complications associated with perforations are addressed in the warning and caution sections of the operator's manual and instructions for use, including the statements: - use caution not to perforate the uterine wall when sounding, dilating, or inserting the disposable handpiece.- activation of the minerva disposable handpiece in the setting of a uterine perforation is likely to result in serious patient injury.- excessive force applied during placement of the disposable handpiece may result in tissue injury, including perforation.- if the minerva disposable handpiece is difficult to insert into the cervical canal, use clinical judgment to determine whether or not further dilation is required.Forcibly advancing the minerva disposable handpiece against resistance is likely to increase the risk of perforation or creation of a false passage.Sufficient dilation is required for safe insertion.- post-treatment, any patient-reporting signs/symptoms that could indicate a serious complication, e.G., bowel injury, should be thoroughly evaluated without delay.- as with all endometrial ablation procedures, serious injury or death can occur, including but not limited to, infection and injury to adjacent tissue, such as bowel, bladder, vagina, vulva, and/or perineum.

Brand Name
MINERVA SINGLE STERILE DISPOSABLE HANDPIECE
Common Device Name
ENDOMETRIAL ABLATION DEVICE, PRODUCT CODE: MNB
Manufacturer (Section D)
MINERVA SURGICAL, INC
4255 burton dr.
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer Contact
angela gonzalez
4255 burton drive
santa clara, CA 95054
6502843500
MDR Report Key23991492
Report Number3011011193-2026-00001
Device Sequence Number21460018
Product Code MNB
UDI-Device Identifier00862393000162
UDI-Public(01)00862393000162
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P140013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMIN9770
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Initial Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexFemale